1 doctor weighed in:

I have been on Zantac (ranitidine) for 14 days and I have been constipated and bloated with incomplete evacuation. Is it the Zantac (ranitidine) and do I stop it?

1 doctor weighed in
Dr. Charles Gordon
Pediatrics - Adolescent Medicine

In brief: Yes it can

As with most things in life, on the one hand but then on the other hand.
The purpose in giving Zantac (ranitidine) is to reduce the amount of acid in the child's stomach which may reduce other symptoms he is exhibiting (coughing,etc.). He can be constipated for other reasons too (rice cereal, oatmeal, lots of milk). You can insert glycerine suppositories. In any case, it will pass. True independent of age

In brief: Yes it can

As with most things in life, on the one hand but then on the other hand.
The purpose in giving Zantac (ranitidine) is to reduce the amount of acid in the child's stomach which may reduce other symptoms he is exhibiting (coughing,etc.). He can be constipated for other reasons too (rice cereal, oatmeal, lots of milk). You can insert glycerine suppositories. In any case, it will pass. True independent of age
Dr. Charles Gordon
Dr. Charles Gordon
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified,
18 years in practice
497K people helped
Continue
111,000 doctors available
Read more answers from doctors